Alert archive / Indiana / Flash Flood Warnings in 2011
Flash Flood Warning 17, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jun 10, 2011, 6:16 PM EDT for Allen County, Huntington County, Indiana. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2011, 6:16 PM EDT (22:16 UTC)
- Expired
- Jun 10, 2011, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- None
Counties Allen County, IN, Huntington County, IN
The radar
The Northern Indiana radar (KIWX), 49 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 6:39 PM EDT | FLASH FLOOD | 1 Nnw Roanoke, IN | WATER ONE FOOT DEEP AT INTERSECTION OF SMITH AND CLARK ST. |
| Jun 10, 8:27 PM EDT | FLASH FLOOD | Roanoke, IN | WATER OVER COUNTY ROAD 900N NEAR ROANOKE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
144
WGUS53 KIWX 102216
FFWIWX
INC003-069-110130-
/O.NEW.KIWX.FF.W.0017.110610T2216Z-110611T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
616 PM EDT FRI JUN 10 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN ALLEN COUNTY IN NORTHEAST INDIANA
NORTHEASTERN HUNTINGTON COUNTY IN NORTHEAST INDIANA
* UNTIL 930 PM EDT
* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES 1 TO 2 INCHES OF
RAIN HAD FALLEN OVER THE PAST HOUR...WITH UP TO AN ADDITIONAL INCH
OF RAIN POSSIBLE THROUGH 7 PM EDT.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NINE
MILE...ROLLING HILLS AND ABOITE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
&&
LAT...LON 4094 8544 4101 8546 4101 8545 4101 8535
4103 8534 4106 8522 4096 8519
$$1 follow-up statement
296
WGUS73 KIWX 110035
FFSIWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
835 PM EDT FRI JUN 10 2011
INC003-069-110130-
/O.CON.KIWX.FF.W.0017.000000T0000Z-110611T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ALLEN IN-HUNTINGTON IN-
835 PM EDT FRI JUN 10 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
NORTHEASTERN HUNTINGTON AND SOUTHWESTERN ALLEN COUNTIES IN NORTHEAST
INDIANA...
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROLLING
HILLS...ABOITE...AND ROANOKE.
AT 830 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED THAT
THUNDERSTORMS HAD MOVED OUT OF THE AREA... HOWEVER... LOCAL LAW
ENFORCEMENT WAS CONTINUING TO REPORT THAT SOME ROADS IN THE AREA
WERE FLOODED DUE TO RUNOFF FROM HEAVY RAINFALL EARLIER THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.
&&
LAT...LON 4094 8544 4101 8546 4101 8545 4101 8535
4103 8534 4106 8522 4096 8519
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:09 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 10, 3:09 PM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 309 PM EDT FRI JUN 10 2011 .SHORT TERM... CONVN BREAKING OUT THIS AFTN ALG COMPOSITE OUTFLW/STATIONARY FNTL BNDRY AND SHLD DVLP UPSCALE QUICKLY THIS AFTN GIVEN BREATH OF DESTABILIZATION TAKING PLACE THIS AFTN WITHIN RAPIDLY DECAYING OUTFLW BUBBLE. WHILE SOME ISOLD TORNADO RISK EXITS...WINDOW OF OPPORTUNITY SHORT OWING TO SHALLOWNESS OF PRIOR BUBBLE. GREATER OBVIOUS THREAT IS BOTH LARGE HAIL GIVEN FVRBL FREEZING LVL AND IN LIGHT OF CAPE DISTRIBUTION IN HAIL GROWTH ZONE...AND DAMAGING WINDS W/OBSVD 45KT MID LVL SPD MAX NOTED ON WOLCOTT PROFILER...BOTH GENERALLY SOUTH OF THE IN/MI STATELINE ALTHOUGH A CONDITIONAL RISK EXTENDS FURTHER NORTH AND EAST PENDING CONTD DESTABILIZATION INVOF OF NWD RTNG OUTFLW BNDRY THROUGH THIS AFTN. OTHERWISE ADDNL CONVN XPCD LT TONIGHT IN ASSOCN/W ROBUST SW TROUGH OVR SD THIS AFTN MIGRATING EWD INTO THE GREAT LAKES SAT MORNING. THIS WILL LIKELY REACTIVATE BY SAT AFTN AS BNDRY LYR DESTABILIZES BUT HIGHRES MODEL DERIVED SOLUTIONS POINT TO MUCH OF THIS FALLING EAST AND SOUTH OF KIWX CWA TOMORROW AFTN AND WILL HOLD W/CLOSE W/PRIOR POP ALIGNMENT. OTHERWISE MUCH COOLER CONDS XPCD SAT NIGHT AS LL FLW VEERS IN WAKE OF SW TROUGH AND TAPS INTO COOL CANADIAN RIDGE DROPPING SWD OUT OF WRN ONTARIO. HWVR WILL MAKE FOR A FANTASTIC WEEKEND TEMP WISE. && .LONG TERM... SUNDAY THROUGH FRIDAY...A SURFACE HIGH PRESSURE AREA WILL BE BUILDING INTO THE WESTERN GREAT LAKES REGION AT THE START OF THIS PERIOD. GIVEN THE COOL AND DRY AIR MASS AND THE SUBSIDENCE ASSOCIATED WITH THIS SYSTEM...TEMPERATURES SHOULD BE BELOW NORMAL SUNDAY THROUGH TUESDAY. FAVOR THE GFS MEAN ENSEMBLE MOS WHICH APPEAR ON TRACK IN THIS REGARD. OTHERWISE...AN UPPER LEVEL SYSTEM SHOULD REACH THE AREA BY WEDNESDAY OR THURSDAY. THE ONGOING TIMING OF A CHANCE FOR SHOWERS OR STORMS DURING THIS PERIOD APPEARS ON TRACK. && .UPDATE/AVIATION... CONV INITIATION IMMINENT ACRS NW/WRN IN INVOF OF COMPOSITE OUTFLW/SYNOPTIC BNDRY AS UPSTREAM SW TROUGH NW OF KSTL APCHS THIS AFTN. RAPID DESTABILIZATION UNDERWAY WITHIN EARLIER CONV OUTFLW BUBBLE AND SOME ENHANCEMENT SEEN IN LATEST VIS IMAGERY FM KPPO SWWD TO KRZL. THUS ISSUED AFTN UPDATE TO MENTION SVR RISK GENERALLY SOUTH OF IN/MI STATELINE IN AREA OF GREATER MASS FLUX AND SIGLY MORE BUOYANCY. OTHERWISE GENERALLY VFR CONDS THIS AFTN ARE XPCD TO DETERIORATE AGAIN OVERNIGHT AS VIGOROUS UPSTREAM SW TROUGH OVR SD AND ASSOCD/FNTL WAVE OVR THE PLAINS MIGRATES EWD W/AN ATTENDANT SECONDARY AREA OF CONV DVLPMNT XPCD. BACKING LL F&& .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...T LONG TERM...SKIPPER AVIATION...T
Hazardous weather outlook, Jun 10, 2:33 PM EDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 233 PM EDT FRI JUN 10 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-111845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 233 PM EDT FRI JUN 10 2011 /133 PM CDT FRI JUN 10 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS... WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS ON SATURDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. THERE IS ALSO A CHANCE FOR SHOWERS AND THUNDERSTORMS ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-111845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 233 PM EDT FRI JUN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AND THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Jun 10, 5:38 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
538 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL FORT WAYNE 41.08N 85.13W
06/10/2011 M0.25 INCH ALLEN IN AMATEUR RADIO
OCCURRED ABOUT A QUARTER MILE SOUTH OF DUPONT AND LIMA
RD.
&&
EVENT NUMBER IWX1101040
MLRLocal storm report, Jun 10, 5:41 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
541 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM HAIL 2 NNW BOWERSTOWN 40.92N 85.45W
06/10/2011 M0.25 INCH HUNTINGTON IN EMERGENCY MNGR
&&
EVENT NUMBER IWX1101041
BENTLEYLocal storm report, Jun 10, 5:52 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
552 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL NEW HAVEN 41.07N 85.01W
06/10/2011 M0.50 INCH ALLEN IN TRAINED SPOTTER
&&
EVENT NUMBER IWX1101042
MLRLocal storm report, Jun 10, 5:55 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
555 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL MELROSE 41.09N 84.42W
06/10/2011 M0.25 INCH PAULDING OH EMERGENCY MNGR
&&
EVENT NUMBER IWX1101043
BENTLEYLocal storm report, Jun 10, 5:56 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
556 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL ROANOKE 40.96N 85.37W
06/10/2011 M0.50 INCH HUNTINGTON IN TRAINED SPOTTER
SLIGHTLY LARGER THAN HALF INCH HAIL REPORTED NEAR HWY
114 AND COUNTY RD 200 E.
&&
EVENT NUMBER IWX1101044
MLRLocal storm report, Jun 10, 6:02 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EDT FRI JUN 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL FORT WAYNE 41.08N 85.13W
06/10/2011 M0.25 INCH ALLEN IN AMATEUR RADIO
REOPRTED NEAR INTERSECTION OF STILLHORN AND MAPLECREST.
&&
EVENT NUMBER IWX1101045
MLRThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:09 PM EDT | Special Weather Statement | IWX | White | 36 min |
| Jun 9, 10:30 PM EDT | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 44 hr |
| Jun 10, 3:45 AM EDT | Special Weather Statement | IWX | Whitley | 30 min |
| Jun 10, 4:35 AM EDT | Special Weather Statement | IWX | Miami | 25 min |
| Jun 10, 6:45 AM EDT | Areal Flood Advisory | IWX | Cass, Grant, Huntington, Miami, Wabash, White | 4 hr |
| Jun 10, 7:25 AM EDT | Flash Flood Warning | IWX | Cass, Grant, Miami, Wabash | 4 hr |
| Jun 10, 8:13 AM EDT | Areal Flood Advisory | IWX | Adams, Grant, Huntington, Wells | 3 hr |
| Jun 10, 10:46 AM EDT | River Flood Watch | IWX | Fulton, Marshall, Pulaski, Starke | 35 hr |
| Jun 10, 2:54 PM EDT | Special Weather Statement | IWX | Marshall, Starke | 36 min |
| Jun 10, 3:06 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Starke | 54 min |
| Jun 10, 3:33 PM EDT | Special Weather Statement | IWX | Kosciusko | 42 min |
| Jun 10, 3:34 PM EDT | Special Weather Statement | IWX | Grant | 41 min |
| Jun 10, 4:02 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Marshall | 40 min |
| Jun 10, 4:28 PM EDT | Special Weather Statement | IWX | Noble | 47 min |
| Jun 10, 5:08 PM EDT | Special Weather Statement | IWX | Allen | 52 min |
| Jun 10, 5:45 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Whitley | 45 min |
| Jun 10, 5:51 PM EDT | Severe Thunderstorm Warning | IWX | Allen | 39 min |
| Jun 10, 5:57 PM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Whitley | 2 hr |
Nearby
Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.